Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 71, NWS Eureka, CA

August 31, 2020

NWS Eureka, CA issued this small craft advisory at Aug 31, 2020, 10:25 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2020, 10:25 PM PDT (05:25 UTC)
Expired
Sep 1, 2020, 9:00 PM PDT
In force
23 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

897 
WHUS76 KEKA 010525 AAA
MWWEKA

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Eureka CA
1025 PM PDT Mon Aug 31 2020

PZZ475-011330-
/O.EXP.KEKA.SE.W.0018.000000T0000Z-200901T0500Z/
/O.NEW.KEKA.SC.Y.0071.200901T0525Z-200902T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1025 PM PDT Mon Aug 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT TUESDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-010630-
/O.EXP.KEKA.SC.Y.0070.000000T0000Z-200901T0500Z/
Pt St George to Cape Mendocino out 10 nm-
1025 PM PDT Mon Aug 31 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

PZZ470-011000-
/O.CON.KEKA.GL.W.0021.000000T0000Z-200901T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1025 PM PDT Mon Aug 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
6 follow-up statements
893 
WHUS76 KEKA 010938
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
238 AM PDT Tue Sep 1 2020

PZZ470-011745-
/O.CAN.KEKA.GL.W.0021.000000T0000Z-200901T1000Z/
/O.NEW.KEKA.SE.A.0006.200901T0938Z-200902T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
238 AM PDT Tue Sep 1 2020

...HAZARDOUS SEAS WATCH IN EFFECT THROUGH THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Very steep and hazardous seas 8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Through this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ475-011745-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-200902T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
238 AM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
002 
WHUS76 KEKA 011034
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
334 AM PDT Tue Sep 1 2020

PZZ470-011845-
/O.UPG.KEKA.SE.A.0006.000000T0000Z-200902T0400Z/
/O.NEW.KEKA.SE.W.0019.200901T1034Z-200902T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
334 AM PDT Tue Sep 1 2020

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Very steep and hazardous seas 8 to 12 feet at 9 seconds.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-011845-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-200902T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
334 AM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
053 
WHUS76 KEKA 011054
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
354 AM PDT Tue Sep 1 2020

PZZ470-011900-
/O.CON.KEKA.SE.W.0019.000000T0000Z-200902T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
354 AM PDT Tue Sep 1 2020

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Very steep and hazardous seas 8 to 12 feet at 9 seconds.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-011900-
/O.EXB.KEKA.SC.Y.0071.000000T0000Z-200901T2300Z/
Pt St George to Cape Mendocino out 10 nm-
354 AM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

* WHAT...Seas 7 to 10 feet at 9 seconds. North winds 5 to 15 kt
  becoming southerly later this morning. 

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-011900-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-200902T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
354 AM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
901 
WHUS76 KEKA 011555
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
855 AM PDT Tue Sep 1 2020

PZZ470-020000-
/O.CON.KEKA.SE.W.0019.000000T0000Z-200902T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
855 AM PDT Tue Sep 1 2020

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Very steep and hazardous seas 8 to 12 feet at 9 seconds.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-012300-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-200901T2300Z/
Pt St George to Cape Mendocino out 10 nm-
855 AM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WHAT...Seas 7 to 10 feet at 9 seconds. North winds 5 to 15 kt
  becoming southerly 5 to 10 kt later this morning.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-020000-
/O.CON.KEKA.SC.Y.0071.000000T0000Z-200902T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
855 AM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
269 
WHUS76 KEKA 012130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
230 PM PDT Tue Sep 1 2020

PZZ470-020400-
/O.CON.KEKA.SE.W.0019.000000T0000Z-200902T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
230 PM PDT Tue Sep 1 2020

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Very steep and hazardous seas 8 to 11 feet at 8 seconds.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-020400-
/O.EXT.KEKA.SC.Y.0071.000000T0000Z-200902T0400Z/
Pt St George to Cape Mendocino out 10 nm-
230 PM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Seas 7 to 10 feet at 8 seconds. South winds 5 to 15 kt.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-020400-
/O.EXT.KEKA.SC.Y.0071.000000T0000Z-200902T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
230 PM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
842 
WHUS76 KEKA 020353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
853 PM PDT Tue Sep 1 2020

PZZ470-020500-
/O.EXP.KEKA.SE.W.0019.000000T0000Z-200902T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
853 PM PDT Tue Sep 1 2020

...HAZARDOUS SEAS WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

PZZ450-020500-
/O.EXP.KEKA.SC.Y.0071.000000T0000Z-200902T0400Z/
Pt St George to Cape Mendocino out 10 nm-
853 PM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

PZZ475-020500-
/O.EXP.KEKA.SC.Y.0071.000000T0000Z-200902T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
853 PM PDT Tue Sep 1 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 2:32 PM PDT, 7 hours 53 minutes earlier.

Area forecast discussion, Aug 31, 2:32 PM PDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
232 PM PDT Mon Aug 31 2020

.SYNOPSIS...Hot and dry weather will continue across inland
northwest California through the week. After some sun early in
the week, marine layer cloudiness will tend to expand along the
coast mid to late week. Otherwise, near-record high temperatures
will be possible Sunday into early next week.

&&

.DISCUSSION...An upper-level shortwave trough currently centered
over the Yellowstone region is forecast to progress southeast
across the inter-mountain west tonight. As that occurs, moderate
offshore winds will likely develop across the ridges of northwest
California, but impacts will be limited to locally elevated fire
weather conditions. Otherwise, a boundary layer eddy positioned
offshore from Mendocino County is forecast to move west as the
previously mentioned offshore wind regime develops. Model guidance
shows a similar eddy moving west from the Humboldt/Del Norte coast
tomorrow. As that occurs, southerly low-level winds will develop
along the coast and allow stratus currently located near the
Mendocino Coast to surge north along the Humboldt/Del Norte coast
during Tuesday afternoon. High temperatures will likely be limited
to the mid 60s for locations such as Eureka due to the afternoon
intrusion of cooler marine air.

Generally benign warm/dry weather is expected across the interior
this week. However, upper heights are forecast to build through
the week, with a ridge becoming centered over the western CONUS
late this week into early next week. An anomalously warm deep-
layer airmass is forecast to develop with the ridge, and will
favor near-record high temperatures Sunday into early next week.
Widespread heat-risk impacts will be possible across the region as
a result.

Garner

&&

.AVIATION...Clear, albeit somewhat hazy, skies will continue
along the Redwood Coast through the TAF period, where as the
Mendocino Coast will remain under the influence of stratus. MVFR
to VFR conditions will continue at both coastal terminals during
the next 24 hours. Winds will be gusty along the Humboldt and Del
Norte coasts this afternoon and early this evening, with winds
mostly diminishing by midnight. In addition, an offshore component
above the surface, around 1,000 feet or so, will yield some low-
level wind shear at both KCEC and KACV for at least portions of
the TAF period. Wildfire smoke remains prevalent across Lake and
Mendocino counties and in the vicinity of the Red Salmon Complex
early this afternoon. Expect anywhere from IFR to MVFR conditions
in these areas, with some localized spots of very poor visibility.
KUKI will continue to be impacted by areas of smoke for the
foreseeable future.

&&

.MARINE...Gales and steep, hazardous seas in the outer waters are
expected to persist through the evening hours and begin to
diminish overnight. Winds and seas are less extreme in the inner
waters, but seas will likely continue to propagate into the
northern inner waters over the next day or so. Though, winds and
seas near Point Saint George and Cape Mendocino will continue to
be hazardous through this evening and weaken tonight. Headlines
are in place for all zones except the southern inner waters, where
conditions are much more benign. The diminishing trend will
continue on Tuesday and conditions will be much more favorable
starting on Wednesday. Otherwise, a longer-period northwest swell
will move through the waters starting on Wednesday.

&&

.FIRE WEATHER...East-northeast winds gusting from 15 to 30 mph
are forecast to occur tonight across many exposed ridges in
northwest California. Humidity recoveries will be poor to moderate
above 1500 feet in portions of interior Del Norte county as well
as portions of southern and eastern Lake county. Thus, elevated to
locally critical fire weather conditions will be probable for
those areas. Otherwise, high temperatures will be in the 90s to
low 100s across interior valleys this week, with near-record high
temperatures possible Sunday into early next week.

Garner

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     10 PM PDT this evening for PZZ450.

     Gale Warning until 3 AM PDT Tuesday for PZZ470.

     Hazardous Seas Warning until 10 PM PDT this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 31, 9:57 AM PDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
957 AM PDT Mon Aug 31 2020

CAZ101-103-104-106>113-011700-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
957 AM PDT Mon Aug 31 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-011700-
Del Norte Interior-Northern Humboldt Interior-
957 AM PDT Mon Aug 31 2020

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Red Flag Warning is currently in effect until 11 AM this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ114-115-011700-
Northern Lake County-Southern Lake County-
957 AM PDT Mon Aug 31 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

An air quality alert is in effect through Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

An air quality alert is in effect through Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:38 AM PDTHazardous Seas WatchEKA56 min
Sep 1, 3:34 AM PDTHazardous Seas WarningEKA17 hr
Sep 1, 2:17 PM PDTExcessive Heat WatchEKADel Norte, Humboldt, Lake, Mendocino, Trinity48 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.